and muscle aches!
I’ve been having a lot of muscle aches and pains lately, and memory lapses. It’s starting to worry me. I’d kind off switched from zopiclone to diazepam at night. Above the recommended dose off course. No one seems to care, that I’m a drug addict, off sorts. They just keep prescribing benzos and Z’s without question. I’m digressing.
Anyway I reckon the diazepam was/is causing the muscle pains. I’ve gone off it anyway after one horrendous, almost out of body, night terror experience. I woke myself up screaming! Had the worst realistic nightmare I’ve ever had. Was physically shaking, heart racing upon awakening. It scared me. Zopiclone has never done that.
As for my memory, I put things down and instantly forget. I walk into rooms and don’t know why? Today topped it all. I was chatting to my neighbour and her doggy over the fence. I talk to Flynn (doggie) daily. Today though, I could not for the life off me, recall his name.
Like I said, I’m worried.
I often get little muscle twitches. They usually happen with my fingers. Uncontrollably one of my fingers will jolt from bent to straight, and back again.
I attribute this to my meds. I’m not entirely sure which one is the culprit but I do know that stress, fatigue and the nights I take higher doses of zopiclone, all make it worse.
Today however, catching me completely by surprise; my face twitched. I couldn’t tell precisely where on my face, but I felt it.
I can tell you though, that I’m worried about it
I can barely weight bear on my ankle today. The pain appears to be coming directly from the ankle bone. There is no bruising or swelling, just pain. It was a little sore yesterday whilst on the treadmill, but nothing I couldn’t run through. I am wondering if this is a side effect of my medication. My legs have also become increasingly tired and strained this past few weeks, which admittidely I had attributed to kicking Wilson; but I’ve not really done that much lately and still my legs ache.
My daily cocktail now consists of Quietiapine (150 mg total) and Mirtazapine (45 mg).
Lets check the BNF (essentially the British pharmacists bible) shall we;
First up; Quietiapine
Common or very common; Asthenia (I have been experienceing some physical weakness and lack of energy); dysarthria (Thankfully, I’m pretty sure my speech has been fine); dyspnoea (breathing also fine); elevated plasma-cholesterol concentrations; elevated plasma-triglyceride concentrations (I’ve not had a lipid profile done lately); increased appetite (oh yes); irritability (oh yes); peripheral oedema (none yet thankfully); sleep disorders (sleep stuggles to find me)
I’m not going to comment on the uncommon, rare or very rare side effects listed as quite frankly they’ll just induce fear, but there is nothing listed that could explain my joint pain.
Next up; Mirtazapine
Common or Very Common; Abnormal dreams (yes initially but they have subsided); agitation (on withdrawal); anxiety (lots of social anxiety); anxiety (on withdrawal); arthralgia (BINGO!, I am certainly experiencing localised joint pain); confusion; dizziness; dizziness (on withdrawal); drowsiness; dry mouth; fatigue; headache (on withdrawal); increased appetite; insomnia; myalgia (my quads ache); nausea (on withdrawal); oedema; postural hypotension; tremor; vomiting (on withdrawal); weight gain (Certainly have the weight gain)
Well don’t those side effects just fill your heart with optimism; the flipping drugs are worse than the condition. Having read all these I’ve probably now increased my suseptability to experiencing the nocebo effect. However, Mirtazapine could be the culprit in terms of my joint pain. I shall have to monitor this.
Just a quick update, the quietiapine hangover struck just after lunch! I’m sweaty, I’m twitchy and slightly nauseus. I feel like I’m having withdrawel symptoms from a benzo. I don’t like this feeling. I am little less tired as previously stated but god I hate hangovers.
That’s an effect I wasn’t expecting.